Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 48, NWS Mobile, AL

October 24, 2013

NWS Mobile, AL issued this small craft advisory at Oct 24, 2013, 3:53 PM CDT. It took effect at Oct 25, 2013, 1:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2013, 3:53 PM CDT (20:53 UTC)
In effect from
Oct 25, 2013, 1:00 AM CDT
Expired
Oct 25, 2013, 1:00 PM CDT
In force
12 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WHUS74 KMOB 242053
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
353 PM CDT THU OCT 24 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATER TONIGHT INTO FRIDAY
MORNING...

.A STRONG FRONT IS EXPECTED TO MOVE ACROSS AREA COASTAL WATERS LATER
TONIGHT...BRINGING STRONG OFFSHORE FLOW INTO FRIDAY.

GMZ630>635-650-655-670-675-250500-
/O.NEW.KMOB.SC.Y.0048.131025T0600Z-131025T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
353 PM CDT THU OCT 24 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM CDT FRIDAY. 

* WINDS: EAST WINDS 8 TO 11 KNOTS BECOMING NORTH 20 TO 25 KNOTS AFTER
  MIDNIGHT. 

* SEAS: 2 TO 4 FEET BUILDING TO 3 TO 7 FEET LATE TONIGHT INTO FRIDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
066 
WHUS74 KMOB 250456
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1156 PM CDT THU OCT 24 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 AM FRIDAY THROUGH
FRIDAY AFTERNOON...

.A STRONG FRONT IS EXPECTED TO MOVE ACROSS AREA COASTAL WATERS
LAT TONIGHT...BRINGING A STRONG OFFSHORE WIND FLOW BY LATE TONIGHT
AND CONTINUING THROUGH MUCH OF THE DAY.

GMZ630>635-650-655-670-675-251300-
/O.CON.KMOB.SC.Y.0048.131025T0600Z-131025T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1156 PM CDT THU OCT 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY. 

* WINDS: EAST WINDS 8 TO 11 KNOTS BECOMING NORTH 20 TO 25 KNOTS 
  AFTER MIDNIGHT AND INTO FRIDAY. 

* SEAS: 2 TO 4 FEET BUILDING TO 5 TO 7 FEET LATE TONIGHT AND INTO
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
087 
WHUS74 KMOB 250908
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
408 AM CDT FRI OCT 25 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH EARLY THIS
AFTERNOON...

.A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA EARLY TODAY LEADING TO A STRONG
NORTHERLY WIND FLOW OVER THE MARINE AREA THROUGH MIDDAY...THEN
GRADUALLY DIMINISH THIS AFTERNOON AND OVERNIGHT.

GMZ630>635-650-655-670-675-251800-
/O.CON.KMOB.SC.Y.0048.000000T0000Z-131025T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
408 AM CDT FRI OCT 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH EARLY THIS AFTERNOON. 

* SEAS: BUILDING TO 4 TO 6 FEET WELL OFFSHORE THROUGH EARLY THIS
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
805 
WHUS74 KMOB 251530
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT FRI OCT 25 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH EARLY THIS
AFTERNOON...

.A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA EARLY TODAY LEADING TO A
STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA THROUGH MIDDAY...
THEN GRADUALLY DIMINISH THIS AFTERNOON AND OVERNIGHT.

GMZ630>635-650-655-670-675-251800-
/O.CON.KMOB.SC.Y.0048.000000T0000Z-131025T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1030 AM CDT FRI OCT 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH EARLY THIS AFTERNOON.

* SEAS: BUILDING TO 4 TO 6 FEET WELL OFFSHORE THROUGH EARLY THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 12:40 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Oct 24, 12:40 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1240 PM CDT THU OCT 24 2013

.AVIATION (18Z ISSUANCE)...VFR CONDITIONS EXPECTED THROUGH THE
FORECAST UNDER DRY NORTHERLY FLOW. A RE-ENFORCING FRONT WILL CROSS
THE AREA TONIGHT...MOVING SOUTH OF THE LAND PORTION OF THE FA BY 12Z
FRIDAY...WITH MODERATE NORTHERLY WINDS...GUSTY AT TIMES EXPECTED
FRIDAY MORN.

/16

&&

.SHORT TERM (TODAY AND TONIGHT)...AN UPPER LEVEL NORTHWEST FLOW
PATTERN WILL REMAIN IN PLACE THROUGH TONIGHT. MEANWHILE...SFC HIGH
PRESSURE WILL WEAKEN AND SHIFT SOUTHEASTWARD THROUGH THE DAY. THIS
WILL RESULT IN A REPEAT OF WEDNESDAY'S WEATHER WITH CRYSTAL CLEAR
SKIES AND TEMPS WARMING INTO THE LOW TO MID 70S. THE WARMER TEMPS
WILL BE FOUND ACROSS THE WESTERN ZONES WHERE SFC FLOW WILL BECOME
SOUTHWEST DURING THE AFTERNOON. A RE-ENFORCING CANADIAN HIGH WILL
MOVE INTO THE OZARKS TONIGHT AND PUSH A DRY COLD FRONT THROUGH THE
CENTRAL GULF COAST OVERNIGHT. THIS WILL SEND ANOTHER SHOT OF COLD
AND DRY AIR INTO THE REGION. LOWS TONIGHT WILL NOT FALL AS MUCH AS
YOU WOULD EXPECTED UNDER THIS PATTERN DUE TO THE GRADIENT KEEPING
WINDS UP OVERNIGHT...HOWEVER STRONG COLD AIR ADVECTION WILL  SEND
LOWS INTO THE LOW 40S ACROSS NORTHERN ZONES TO LOW 50S NEAR THE
COAST. /13

FOR FRIDAY THROUGH SATURDAY NIGHT...THE LONGWAVE TROF MOVES OFF INTO
THE WESTERN ATLANTIC ON FRIDAY LEAVING A FAIRLY ZONAL FLOW OVER THE
FORECAST AREA.  A DOME OF COOL AND DRY HIGH PRESSURE BUILDS INTO THE
AREA THROUGH SATURDAY AND BRINGS A PERIOD OF BELOW SEASONABLE
TEMPERATURES TO THE AREA...INCLUDING SOME OF THE COLDEST
TEMPERATURES SO FAR THIS SEASON FRIDAY NIGHT.  HIGHS ON FRIDAY WILL
BE SEVERAL DEGREES BELOW NORMAL AND RANGE FROM THE UPPER SIXTIES
INLAND TO AROUND SEVENTY CLOSER TO THE COAST.  LOWS FRIDAY NIGHT
WILL RANGE FROM THE MID THIRTIES WELL INLAND TO THE LOWER FORTIES
NEAR THE COAST.  MAY SEE PATCHY FROST WELL INLAND LATE FRIDAY NIGHT
AS WELL.  TEMPERATURES MODERATE SOMEWHAT BY SATURDAY NIGHT BUT WILL
STILL BE AT LEAST SEVERAL DEGREES BELOW NORMAL. /29

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...A SHORTWAVE MOVES ACROSS THE
AREA SUNDAY INTO SUNDAY NIGHT THEN RIDGING BUILDS OVER THE AREA
THROUGH WEDNESDAY AS A LONGWAVE TROF APPROACHES FROM THE WESTERN
PLAINS.  A LIGHT SOUTHERLY FLOW BECOMES ESTABLISHED MONDAY INTO
TUESDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE PLAINS BUT HAVE
CONTINUED WITH A DRY FORECAST THROUGH WEDNESDAY.  EXPECT TO SEE A
RETURN OF POPS TO THE FORECAST BY THURSDAY AS THE LOW PRESSURE
SYSTEM BRINGS A COLD FRONT THROUGH THE AREA.  WARMER TEMPERATURES
ARE EXPECTED THROUGH THE PERIOD WITH NEAR SEASONABLE TEMPERATURES ON
SUNDAY THEN A FEW TO SEVERAL DEGREES ABOVE NORMAL FOR MONDAY THROUGH
WEDNESDAY. /29

&&

.MARINE...MODERATE TO STRONG NORTHERLY FLOW WILL DECREASE THIS
AFTERNOON. WINDS AND SEAS WILL INCREASE AGAIN LATE TONIGHT THROUGH
SATURDAY IN THE WAKE OF ANOTHER COLD FRONT MOVING ACROSS THE MARINE
AREA. WINDS AND SEAS WILL GRADUALLY DECREASE LATE SATURDAY THROUGH
EARLY NEXT WEEK. /13

&&

.FIRE WEATHER...RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS
EACH AFTERNOON THROUGH SATURDAY WITH KBDI VALUES LIKELY EXCEEDING
500 AND ERC VALUES RANGING FROM 30-34.  HOWEVER...WINDS ARE EXPECTED
TO BE EITHER BELOW CRITERIA OR OF INSUFFICIENT DURATION DURING THE
PERIOD OF LOW RELATIVE HUMIDITIES.  NO FIRE WEATHER WATCHES OR
WARNINGS ARE NECESSARY AT THIS TIME. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  49  70  41  71 /  00  00  00  00  05
PENSACOLA   74  51  72  44  71 /  00  00  00  00  00
DESTIN      73  57  72  48  71 /  00  00  00  00  00
EVERGREEN   75  42  66  36  69 /  00  00  00  00  00
WAYNESBORO  77  40  68  35  70 /  00  00  00  00  05
CAMDEN      75  42  64  35  68 /  00  00  00  00  00
CRESTVIEW   76  44  71  36  72 /  00  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 24, 5:01 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
501 AM CDT THU OCT 24 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
501 AM CDT THU OCT 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF FROST ARE POSSIBLE SATURDAY MORNING...ESPECIALLY ALONG AND
NORTH OF THE HIGHWAY 84 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-251100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
501 AM CDT THU OCT 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER COLD FRONT WILL MOVE THROUGH FRIDAY MORNING BRINGING ANOTHER PERIOD
OF MODERATE TO STRONG OFFSHORE FLOW FOR THE END OF THE WEEK.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 2:52 PM CDTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more15 hr

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.